Advertisement

Acta Mathematica Hungarica

, Volume 159, Issue 1, pp 131–149 | Cite as

Moments of general time dependent branching processes with applications

  • T. F. MóriEmail author
  • S. Rokob
Article
  • 7 Downloads

Abstract

We give sufficient conditions for a Crump–Mode–Jagers process to be bounded in Lk for a given k > 1. This result is then applied to a recent random graph process motivated by pairwise collaborations and driven by time-dependent branching dynamics. We show that the maximal degree has the same rate of increase as the degree process of a fixed vertex.

Key words and phrases

Crump–Mode–Jagers process Burkholder–Rosenthal nequality renewal equation evolving random graph maximal degree 

Mathematics Subject Classification

05C80 60F25 60J85 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Athreya, K.B., Ghosh, A.P., Sethuraman, S.: Growth of preferential attachment random graphs via continuous-time branching processes. Proc. Indian Acad. Sci. Math. Sci. 118, 473–494 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    S. Bhamidi, Universal Techniques to Analyze Preferential Attachment Trees: Global and Local Analysis, CiteSeer\(^{\rm x} \) (2007), 87 pp., http://citeseerx.ist.psu.edu/viewdoc/summary?doi=10.1.1.120.5134.
  3. 3.
    Burkholder, D.L.: Distribution functions inequalities for martingales. Ann. Probab. 1, 19–42 (1973)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Dereich, S.: Preferential attachment with fitness: unfolding the condensate. Electron. J. Probab. 21, 1–38 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Devroye, L.: Branching processes in the analysis of the heights of trees. Acta Inform. 24, 277–298 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    P. Haccou, P. Jagers, and V. A. Vatunin, Branching Processes: Variation, Growth, and Extinction of Populations, Cambridge University Press (2005).Google Scholar
  7. 7.
    Holmgren, C., Janson, S.: Fringe trees, Crump-Mode-Jagers branching processes and \(m\)-ary search trees. Probab. Surveys 14, 53–154 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    P. Jagers, Branching Processes with Biological Applications, Wiley (London, 1975)Google Scholar
  9. 9.
    Jagers, P.: Population-size-dependent branching processes. J. Appl. Math. Stoch. Anal. 9, 449–457 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Jagers, P., Klebaner, F.C.: Population-size-dependent and age-dependent branching processes. Stoch. Proc. Appl. 87, 235–254 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Jagers, P., Nerman, O.: The growth and composition of branching populations. Adv. Appl. Prob. 16, 221–259 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Jog, V., Loh, P.L.: Analysis of centrality in sublinear preferential attachment trees via the Crump-Mode-Jagers branching process. IEEE Trans. Network Sci. Engrg. 4, 1–12 (2017)MathSciNetCrossRefGoogle Scholar
  13. 13.
    J. Komjáthy, Explosive Crump–Mode–Jagers branching processes, preprint (2016), arXiv:1602.01657
  14. 14.
    T. F. Móri and S. Rokob, A random graph model driven by time-dependent branching dynamics, Ann. Univ. Sci. Budapest., Sect. Comp., 46 (2017), 191–213Google Scholar
  15. 15.
    T. F. Móri and S. Rokob, Further properties of a random graph model driven by time-dependent branching dynamics, Ann. Univ. Sci. Budapest., Sect. Comp., 48 (2018), 105–115Google Scholar
  16. 16.
    Nerman, O.: On the convergence of supercritical general (C-M-J) branching processes. Z. Wahrscheinlichkeit. 57, 365–395 (1981)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    A. Rudas and B. Tóth, Random tree growth with branching processes – A survey, in: B. Bollobás, R. Kozma, D. Miklós (eds), Handbook of Large-Scale Random Networks, Bolyai Society Mathematical Studies, vol 18, Springer (Berlin, Heidelberg, 2008)Google Scholar
  18. 18.
    Rudas, A., Tóth, B., Valkó, B.: Random trees and general branching processes. Random Struct. Alg. 31, 186–202 (2007)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2019

Authors and Affiliations

  1. 1.Department of Probability Theory and StatisticsEötvös Loránd UniversityBudapestHungary
  2. 2.Department of StochasticsBudapest University of Technology and EconomicsBudapestHungary

Personalised recommendations